Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Aug 14, 2009, 1:10 AM CDT for Clark County, Jackson County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2009, 1:10 AM CDT (06:10 UTC)
- Expired
- Aug 14, 2009, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, WI, Jackson County, WI
The radar
The La Crosse radar (KARX), 99 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 140610
FFWARX
WIC019-053-141200-
/O.NEW.KARX.FF.W.0015.090814T0610Z-090814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
110 AM CDT FRI AUG 14 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN CENTRAL WISCONSIN
NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 700 AM CDT
* AT 102 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. LAW ENFORCEMENT OFFICIALS
IN THE NORTHERN PART OF JACKSON COUNTY REPORTED RAINFALL RATES OF
AN INCH PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEILLSVILLE...ABBOTSFORD...DORCHESTER...GREENWOOD...HUMBIRD...
LOYAL...OWEN...PRICE...SHORTVILLE AND THORP. CREEKS AND STREAMS
WHICH HAVE A HIGH POTENTIAL FOR FLASH FLOODING INCLUDE WOLF
CREEK...ROGER CREEK...SCHOOLHOUSE CREEK AND THE BUFFALO RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4443 9031 4442 9116 4459 9116 4460 9093
4503 9092 4503 9030
$$
THOMPSON4 follow-up statements
000
WGUS73 KARX 140703
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
203 AM CDT FRI AUG 14 2009
WIC019-053-141200-
/O.CON.KARX.FF.W.0015.000000T0000Z-090814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK WI-JACKSON WI-
203 AM CDT FRI AUG 14 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN JACKSON AND
CLARK COUNTIES UNTIL 700 AM CDT...
AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAD FALLEN FROM SOUTH
AND WEST PARTS OF CLARK COUNTY...INTO NORTHERN JACKSON COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...NEILLSVILLE...ABBOTSFORD...DORCHESTER...GREENWOOD...HUMBIRD
...LOYAL...OWEN...PRICE...SHORTVILLE AND THORP. CREEKS AND STREAMS
WHICH WILL HAVE THE HIGHEST THREAT FOR FLASH FLOODING INCLUDE BLACK
CREEK...HORSE CREEK AND THE BUFFALO RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4443 9031 4442 9116 4459 9116 4460 9093
4503 9092 4503 9030
$$
THOMPSON000
WGUS73 KARX 140823
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
323 AM CDT FRI AUG 14 2009
WIC019-053-141200-
/O.CON.KARX.FF.W.0015.000000T0000Z-090814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK WI-JACKSON WI-
323 AM CDT FRI AUG 14 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN JACKSON AND
CLARK COUNTIES UNTIL 700 AM CDT...
AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED AS MUCH AS 2 TO 4 INCHES OF RAIN HAD FALLEN
IN PORTIONS OF JACKSON COUNTY NORTH OF NORTHFIELD AND IN CLARK
COUNTY WEST OF NEILLSVILLE.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...NEILLSVILLE...HUMBIRD...ROCK DAM LAKE...TIOGA AND PRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4443 9031 4442 9116 4459 9116 4460 9093
4503 9092 4503 9030
$$
RRS000
WGUS73 KARX 140947
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
447 AM CDT FRI AUG 14 2009
WIC053-140958-
/O.CAN.KARX.FF.W.0015.000000T0000Z-090814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON WI-
447 AM CDT FRI AUG 14 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
JACKSON COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4503 9030 4443 9031 4443 9080 4451 9080
4451 9092 4460 9093 4503 9092
$$
WIC019-141200-
/O.CON.KARX.FF.W.0015.000000T0000Z-090814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK WI-
447 AM CDT FRI AUG 14 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLARK COUNTY UNTIL 700
AM CDT...
AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED ACROSS MUCH OF
THE WARNED AREA. DOPPLER RADAR ESTIMATED AS MUCH AS 3 TO 4 INCHES
OF RAIN HAD FALLEN FROM THE LOYAL TO TIOGA...WILLARD AND THE EAU
CLAIRE COUNTY LINE.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...LOYAL...CHRISTIE...WILLARD...TIOGA AND THE ROCK DAM LAKE
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4503 9030 4443 9031 4443 9080 4451 9080
4451 9092 4460 9093 4503 9092
$$
RRS000
WGUS73 KARX 141154
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 AM CDT FRI AUG 14 2009
WIC019-141209-
/O.EXP.KARX.FF.W.0015.000000T0000Z-090814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK WI-
654 AM CDT FRI AUG 14 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLARK COUNTY WILL
BE ALLOWED TO EXPIRE AT 700 AM CDT...
THUNDERSTORMS HAVE MOVED OUT OF CLARK COUNTY. EXCESS RUNOFF FROM
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4503 9030 4443 9031 4443 9080 4451 9080
4451 9092 4460 9093 4503 9092
$$
RRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:48 PM CDT, 10 hours 22 minutes earlier.
Area forecast discussion, Aug 13, 2:48 PM CDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 248 PM CDT THU AUG 13 2009 .SHORT TERM...THROUGH SATURDAY NIGHT MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES THROUGH THE PERIOD. SURFACE ANALYSIS THIS AFTERNOON SHOWS HIGH PRESSURE OVER LOWER MICHIGAN. A WEAK AREA OF LOW PRESSURE WAS OVER SOUTHEAST MONTANA WITH A WARM FRONT ACROSS NORTH DAKOTA AND NORTHERN MINNESOTA. LOCAL AND REGIONAL RADARS THIS AFTERNOON SHOWING SCATTERED THUNDERSTORMS FROM WESTERN WISCONSIN AND SOUTHERN MINNESOTA INTO NORTHERN IOWA. THESE ARE IN RESPONSE TO A MCV THAT VISIBLE SATELLITE SHOWS IS SPINNING OVER SOUTH CENTRAL MINNESOTA. ML CAPES BETWEEN 2000 AND 2500 J/KG AHEAD OF THE MCV AND PROFILERS STILL SHOW A DECENT SOUTHWEST FLOW INTO THE THE STORMS WITH SLATER SHOWING ABOUT 25 KNOTS AT 850 MB. DECENT SPEED CONVERGENCE IN THIS FLOW WITH BLUE RIVER ONLY SHOWING ABOUT 10 KNOTS AT 850 MB. EXPECT THIS ACTIVITY WILL CONTINUE WELL INTO THE EVENING AS THE MCV WORKS EAST INTO WISCONSIN AND HAVE GONE WITH SCATTERED SHOWERS AND THUNDERSTORMS FOR MUCH OF THE EVENING. GIVEN THE SLOW MOVEMENT OF THE MCV...IT COULD STILL BE CLOSE ENOUGH TO PRODUCE SOME LIFT WELL INTO FRIDAY. THE NOSE OF THE LOW LEVEL JET AND MOISTURE TRANSPORT WILL SHIFT EAST OF THE AREA AFTER 06Z TONIGHT...HOWEVER...THE REGION WILL REMAIN IN THE CONVERGENT EASTERN GRADIENT WELL INTO FRIDAY. WITH THE CONTINUED WARM AIR ADVECTION...THE 13.12Z NAM SHOWS UP TO 4 MICROBARS/S OF UP GLIDE ON THE 310K ISENTROPIC SURFACE THROUGH TONIGHT BEFORE MOVING NORTHEAST OF THE AREA FRIDAY. WITH THESE FEATURES WILL CONTINUE WITH THE LOW RAIN CHANCES AFTER 06Z TONIGHT THROUGH FRIDAY. THE LOW LEVEL JET WILL LIFT WELL NORTH OF THE FRIDAY NIGHT AND SATURDAY PROVIDING FOR A COUPLE OF DRY PERIODS. THE MEAN LONG WAVE TROUGH WILL THEN START TO MOVE ACROSS THE ROCKIES WITH SHORT WAVE TROUGHS COMING OUT AHEAD OF THE MAIN TROUGH. THE FIRST OF THESE SHORT WAVE TROUGHS IS EXPECTED TO MOVE ACROSS THE UPPER MIDWEST SATURDAY NIGHT. THE COLD FRONT IS EXPECTED TO BE WELL TO THE WEST OF THE AREA ACROSS WESTERN MINNESOTA INTO CENTRAL KANSAS. WITH THE WARM AIR ADVECTION AHEAD OF THE COLD FRONT...THE NAM IS ONCE AGAIN SHOWING UP TO 4 MICROBARS/S OF UP GLIDE ON THE 305K SURFACE SPREADING ACROSS THE AREA. MAINTAINED THE RAIN CHANCES ACROSS THE WESTERN SECTIONS SATURDAY EVENING AND THEN SPREAD THEM EAST ACROSS THE REST OF THE AREA HEADING INTO SUNDAY MORNING. .LONG TERM...SUNDAY THROUGH THURSDAY THE LATEST SET OF MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE OVERALL SYNOPTIC PATTERN. THE LONG WAVE TROUGH IS STILL EXPECTED TO MOVE INTO THE CENTRAL PART OF THE COUNTRY EARLY IN THE PERIOD AND THEN LINGER OVER THE REGION THROUGH THE REMAINDER OF THE PERIOD. IN FACT...THE TROUGH MAY BEGIN TO AMPLIFY TOWARD THE END OF NEXT WEEK AS A STRONG SHORT WAVE TROUGH AND UPPER LEVEL LOW TOP THE WESTERN CONUS RIDGE AND DROP INTO THE TROUGH. AT THE SURFACE...THE MODELS ARE NOT IN SUCH GOOD AGREEMENT. THE 13.06Z GFS IS VERY PROGRESSIVE WITH THE COLD FRONT COMPARED WITH THE 13.00Z ECMWF AND GFS ENSEMBLES. GIVEN THE STRENGTH OF THE DOWNSTREAM SUBTROPICAL RIDGE OVER THE SOUTHEASTERN PART OF THE COUNTY...BELIEVE THE GFS IS TOO AGGRESSIVE WITH THE FRONT AND HAVE STAYED WITH THE SLOWER SOLUTIONS. THIS ESSENTIALLY MEANS THE FRONT WILL BE OVER THE AREA OR VERY NEAR TO IT THROUGH THE ENTIRE PERIOD. AT THIS POINT...UNABLE TO PICK OUT ANY PERIOD THAT COULD POTENTIALLY BE DRY SO HAVE INCLUDED RAIN CHANCES THROUGH THE ENTIRE PERIOD. DID LOWER TEMPERATURES SOME THROUGH THE PERIOD GIVEN THE EXPECTED CLOUD COVER AND POTENTIAL FOR RAIN. && .AVIATION... AN UPPER LEVEL CIRCULATION WILL SPIN ACROSS THE AREA THIS AFTERNOON/EVENING...TAPPING INTO INSTABILITY...A MOISTURE FEED...AND A WARM FRONT TO SPARK SCT SHRA/TS. THERE WILL BE SOME IMPACT TO KRST/KLSE THROUGH ABOUT 02Z OR SO...AND WILL COVER THIS WITH CB/VCTS...ALONG WITH SOME SHORT TEMPO TS GROUPS. MIXING SHOULD CONTINUE THE GUSTY CONDITIONS UNTIL A COUPLE HOURS AFTER SUNDOWN. THE WARM FRONT WILL LIKELY CREEP NORTH ON FRIDAY...BUT A PERSIST MOISTURE FEED INTO THE BOUNDARY...ALONG WITH THE INFLUENCE OF THE LOW LEVEL JET...COULD LEAD TO MORE CONVECTION IN THE VICINITY OF THE BOUNDARY. BELIEVE THIS WILL BE NORTH OF KLSE/KRST AT THIS TIME. STRONGER LOW LEVEL WINDS/MIXING WILL RESULT IN ANOTHER GUSTY DAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...04 AVIATION...RIECK
Hazardous weather outlook, Aug 13, 4:56 AM CDT, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 456 AM CDT THU AUG 13 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 456 AM CDT THU AUG 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY...AND LINGERING INTO THE NIGHT AS A WARM AND MOIST AIRMASS CONTINUES TO STREAM INTO THE REGION ALONG WITH A WEAK WEATHER SYSTEM ALOFT. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A FEW STRONGER STORMS WITH BRIEF HAIL OR AN ISOLATED STRONG WIND GUST ARE POSSIBLE ESPECIALLY FROM MID AFTERNOON INTO LATE EVENING. PROBABLY THE GREATER THREAT WILL BE CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL RATES WITH THE SLOW MOVING STORMS THAT COULD PRODUCE SOME SHORT TERM RUNOFF ISSUES OVER URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED THREAT OF A FEW THUNDERSTORMS INTO FRIDAY. SEVERE STORMS ARE NOT EXPECTED. AN UNSETTLED...WARM AND HUMID PERIOD WILL BE IN PLACE FROM SATURDAY NIGHT INTO EARLY NEXT WEEK AS A WEAK COLD FRONT MOVES VERY SLOWLY THROUGH THE AREA. IT REMAINS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL THROUGH THIS PERIOD...THOUGH IT DOES APPEAR THAT AMPLE MOISTURE AND A SLOW FRONTAL MOVEMENT MAY LEAD TO THE POSSIBILITY OF HEAVY RAIN WITH MULTIPLE WAVES OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SATURDAY...BUT A FEW STRONGER STORMS TODAY MAY NEED TO BE WATCHED ON A LOCALIZED BASIS. WIDESPREAD OR ORGANIZED DEPLOYMENT IS NOT EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
In the hours before
Special weather statement, Aug 13, 9:45 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 945 PM CDT THU AUG 13 2009 WIZ032-140345- BUFFALO- 945 PM CDT THU AUG 13 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BUFFALO COUNTY... AT 939 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING AND HEAVY RAINFALL ADVANCING TOWARD NORTHERN PARTS OF BUFFALO COUNTY...MOVING EAST AT 25 MPH. THESE STORMS COULD ALSO PRODUCE HAIL UP TO THE SIZE OF DIMES...ALONG WITH WIND GUSTS OF 40 TO 50 MPH. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DANGEROUS LIGHTNING CAN STRIKE MILES FROM A STORM...SO GO INDOORS IF A STORM AFFECTS YOUR LOCATION. THOMPSON
Special weather statement, Aug 13, 10:59 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1059 PM CDT THU AUG 13 2009 WIZ033-140500- TREMPEALEAU- 1059 PM CDT THU AUG 13 2009 AT 1055 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ELEVA TO 19 MILES WEST OF WICKHAM VALLEY...MOVING EAST AT 25 MPH. TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... STRUM...THE BORST VALLEY AREA...CHIMNEY ROCK...WALEK KNOB AND OSSEO. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DTJ
Special weather statement, Aug 13, 11:48 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1148 PM CDT THU AUG 13 2009 WIZ017-029-034-140645- CLARK-JACKSON-TAYLOR- 1148 PM CDT THU AUG 13 2009 ...STRONG THUNDERSTORMS AFFECTING CLARK...JACKSON AND TAYLOR COUNTIES... AT 1146 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND DANGEROUS LIGHTNING ADVANCING INTO WESTERN SECTIONS OF CLARK...JACKSON AND TAYLOR...MOVING EAST AT 25 MPH. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THOMPSON
Special weather statement, Aug 13, 11:49 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE LA CROSSE WI 1149 PM CDT THU AUG 13 2009 WIZ017-029-034-140645- CLARK-JACKSON-TAYLOR- 1149 PM CDT THU AUG 13 2009 ...STRONG THUNDERSTORMS AFFECTING CLARK...JACKSON AND TAYLOR COUNTIES... AT 1146 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND DANGEROUS LIGHTNING ADVANCING INTO WESTERN SECTIONS OF CLARK...JACKSON AND TAYLOR COUNTIES...MOVING EAST AT 25 MPH. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:05 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 55 min |
| Aug 13, 10:37 PM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.